Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this fire weather watch at Apr 23, 2021, 2:54 PM MDT for Elbert County, Lincoln County, Colorado. It took effect at Apr 25, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 23, 2021, 2:54 PM MDT (20:54 UTC)
- In effect from
- Apr 25, 2021, 12:00 PM MDT
- Expired
- Apr 24, 2021, 3:17 PM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2125 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546 WWUS85 KBOU 232054 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 254 PM MDT Fri Apr 23 2021 COZ246-247-240500- /O.NEW.KBOU.FW.A.0004.210425T1800Z-210426T0200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 254 PM MDT Fri Apr 23 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 246 AND 247...INCLUDING EASTERN ELBERT AND LINCOLN COUNTIES... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Sunday afternoon through Sunday evening. * Affected Area...Fire Weather Zones 246 and 247. * Timing...Sunday afternoon through Sunday evening. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Strong winds combined with low relative humidity may cause new fire starts to rapidly spread and grow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
682 WWUS85 KBOU 240938 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 338 AM MDT Sat Apr 24 2021 COZ246-247-242200- /O.CON.KBOU.FW.A.0004.210425T1800Z-210426T0200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 338 AM MDT Sat Apr 24 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 246 AND 247, INCLUDING EASTERN ELBERT AND LINCOLN COUNTIES... * Affected Area...Fire Weather Zones 246 and 247. * Timing...Sunday afternoon through Sunday evening. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Strong winds combined with low relative humidity may cause new fire starts to rapidly spread and grow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
581 WWUS85 KBOU 242117 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 317 PM MDT Sat Apr 24 2021 ...INCREASING FIRE WEATHER CONCERNS SUNDAY AND MONDAY... .Elevated fire weather danger in the afternoon Sunday and Monday due to low relative humidity and strong wind gusts on the eastern plains, where there are plenty of dead winter fuels as green-up hasn't occurred yet. Conditions Monday are expected to be drier and windier than conditions Sunday. COZ246-247-250530- /O.UPG.KBOU.FW.A.0004.210425T1800Z-210426T0200Z/ /O.NEW.KBOU.FW.W.0007.210425T1800Z-210426T0200Z/ /O.NEW.KBOU.FW.A.0005.210426T1500Z-210427T0200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 317 PM MDT Sat Apr 24 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 246 AND 247, LINCOLN COUNTY AND EASTERN ELBERT COUNTY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 246 AND 247, LINCOLN COUNTY AND EASTERN ELBERT COUNTY... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM MDT Sunday. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from Monday morning through Monday evening. * Affected Area...Fire Weather Zones 246 and 247. * Timing...Sunday noon to 8 PM, then Monday late morning through early evening. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 to 15 percent Sunday, and possibly lower on Monday. * Impacts...Strong winds combined with low relative humidity may cause new fire starts to rapidly spread and grow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ249-251-250530- /O.NEW.KBOU.FW.A.0005.210426T1500Z-210427T0200Z/ Washington County-Phillips County- 317 PM MDT Sat Apr 24 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 249 AND 251, WASHINGTON AND PHILLIPS COUNTIES OF THE EASTERN PLAINS... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Monday morning through Monday evening. * Affected Area...Fire Weather Zones 249 and 251. * Timing...Late Monday morning through early Monday evening. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this fire weather watch went out at Apr 23, 2:54 PM MDT, 0 minutes earlier.
Area forecast discussion, Apr 23, 2:54 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 254 PM MDT Fri Apr 23 2021 .SHORT TERM...(This evening through Saturday) Issued at 243 PM MDT Fri Apr 23 2021 Scattered convection is now covering the alpine areas of the CWA. The showers are mostly of the light variety. There are limited lightning strikes around, certainly more than there were yesterday afternoon. There is no convection over the plains at this time. There is a back edge to the convection associated with the upper trough near the western Colorado border. Models have the upper trough east of the CWA this evening with northwesterly flow aloft expected. On Saturday, the upper level flow will become weaker and zonal as flat upper ridging moves in. Downward synoptic scale energy is in place tonight into Saturday morning, with weak upward energy progged for Saturday afternoon. For moisture, it dries out this evening and overnight. On Saturday, there is an increase in mid and upper level moisture. Nothing down low. For pops will go with 10-40%s early this evening, then they will be done around 04Z. On Saturday afternoon, there is a tiny bit of CAPE progged over the mountains and foothills only. There is very little low level moisture, so no pops. For temperatures on Saturday, readings look to be 3-6 C warmer than today's highs. .LONG TERM...(Saturday night through Friday) Issued at 243 PM MDT Fri Apr 23 2021 A few showers will be possible overnight Saturday as a weak/subtle shortwave lifts northeastward across the northern portion of the state. There's a brief period of moisture and synoptic scale lift that could spark a few light rain and snow showers, mainly to the west of the Continental Divide. Otherwise Saturday night will be quiet across the urban corridor and the eastern plains. Sunday will be warmer and drier than Sunday. Temperatures should easily reach the mid 70s, and may make a run at 80 degrees. The GFS is on the conservative side of guidance, with 700mb temperatures about 1-3C cooler than the Euro. Have leaned towards the warmer solutions with highs in the mid to upper 70s over the I-25 corridor and close to 80 further east. The only limiting factor could be cloud cover aloft, but even with some cloud cover it still looks warm. Southwest flow will also strengthen ahead of a deep trough centered over the Pacific coast. The combination of dry conditions and gusty winds warrants a Fire Weather Watch for our far southeast portion of the CWA... though more zones may be added as we get closer. Monday looks to be the driest and windiest day of the week. The flow aloft continues to increase ahead of the trough with very little moisture to work with. We did consider issuing a Fire Weather Watch across much of the plains but have held off for now. Either way, fire danger looks to be high both Sunday and Monday. Cooler and wetter weather arrives by Tuesday as the trough swings across the state. Forecast guidance continues to vary on the strength and depth of the system, but a fairly widespread precipitation event still appears likely across the mountains, foothills, and at least portions of the plains. The system departs by late Wednesday or Thursday and ridging returns, bringing warmer and drier conditions back to the forecast area. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 243 PM MDT Fri Apr 23 2021 Models show the winds going to normal drainage are DIA by late evening. If there are any showers at the airport, they should be done by 03Z. There should not be any thunderstorms, nor should there be any ceiling issues overnight or on Saturday. && .FIRE WEATHER... Issued at 243 PM MDT Fri Apr 23 2021 There is increasing confidence in critical fire danger conditions across portions of the eastern plains Sunday and Monday. Elevated fire danger is possible Saturday as humidities decrease and winds increase a bit across the plains. This will also help dry out fuels across portions of the plains, where precipitation over the last 7 days has generally been less than a quarter inch. By Sunday, the flow aloft strengthens ahead of an approaching trough axis. Humidities will fall to 10-15 percent across most of the plains with gusts up to 35 mph. It is possible that critical fire conditions continue Monday as strong winds and very dry conditions continue. Current forecast guidance suggests that Monday may be both drier and windier than Sunday, though this may change if the timing of our next storm system speeds up. As the trough axis passes through Colorado, it should alleviate fire danger concerns, with much cooler temperatures and widespread precipitation likely for most of the forecast area. Cool and wet conditions will continue Wednesday before a slow warming and drying trend through the end of next week. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for COZ246-247. && SHORT TERM...RJK LONG TERM...Hiris AVIATION...RJK FIRE WEATHER...Hiris
Hazardous weather outlook, Apr 23, 11:07 AM MDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1107 AM MDT Fri Apr 23 2021 COZ030>051-241715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1107 AM MDT Fri Apr 23 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered snow showers are expected over the mountains this afternoon, with a mix of rain and snow in the foothills and valleys. Accumulations will be low, maybe up to 3 inches possible in the most favored areas. Over the plains, scattered rain showers will develop this afternoon, with isolated chances over the far eastern border areas. There may be a few thunderstorms with wind gusts to 30 mph. The showers will end by early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday through Monday will be dry, warmer and breezy. A storm system arrives late Monday into Tuesday, with cooler and wetter conditions. Cool weather continues through Wednesday, before warming and drying on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter reports will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:48 PM MDT | Special Weather Statement | BOU | Weld | 42 min |
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.